Alert archive / Illinois / Special Weather Statements in 2017
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Mar 30, 2017, 2:42 PM CDT for Moultrie County, Shelby County, Illinois. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2017, 2:42 PM CDT (19:42 UTC)
- Expired
- Mar 30, 2017, 3:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Lincoln, IL
Counties Moultrie County, IL, Shelby County, IL
The radar
The Lincoln radar (KILX), 88 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 3:05 PM CDT | TSTM WND GST 57 | 1 S Allenville, IL | DAMAGE TO SMALL OUT-BUILDINGS. |
| Mar 30, 3:07 PM CDT | TSTM WND GST 55 | 2 Ne Windsor, IL | OLD GRAIN BIN WAS BLOWN INTO POWER LINES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.7 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 347 m²/s²
- 0-3 km storm-relative helicity
- 373 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
718
WWUS83 KILX 301942
SPSILX
Special Weather Statement
National Weather Service Lincoln IL
242 PM CDT THU MAR 30 2017
ILZ053-054-056-061-062-066-302030-
Coles-Macon-Effingham-Moultrie-Shelby-Cumberland-
242 PM CDT THU MAR 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR MOULTRIE...SHELBY AND
NORTHWESTERN EFFINGHAM COUNTIES UNTIL 330 PM CDT...
At 241 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Assumption to near Wrights Corner.
Movement was northeast at 45 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Effingham, Shelbyville, Sullivan, Arthur, Bethany, Lovington,
Windsor, Stewardson, Findlay, Cowden, Tower Hill, Dalton City,
Beecher City, Shumway, Allenville, Westervelt, Moccasin, Strasburg,
Clarksburg and Sigel.
This includes the following highways...
Interstate 57 between mile markers 161 and 162, and between mile
markers 164 and 172.
Interstate 70 between mile markers 95 and 96.
A severe thunderstorm watch remains in effect until 800 PM CDT for
south central, central and east central Illinois.
LAT...LON 3908 8880 3922 8880 3922 8893 3958 8902
3966 8897 3966 8881 3974 8881 3974 8876
3979 8875 3979 8849 3970 8847 3916 8847
TIME...MOT...LOC 1941Z 210DEG 38KT 3954 8899 3909 8888
$$
BarkerWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Mar 30, 12:59 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Mar 30, 12:59 PM CDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1259 PM CDT Thu Mar 30 2017 .UPDATE... Issued at 1111 AM CDT Thu Mar 30 2017 15z/10am surface analysis shows a 1000mb low just north of St. Louis...with a secondary 1001mb low further west near Kansas City. The primary instability axis as indicated by LAPS analysis is associated with the eastern low...where current SBCAPES of 500-1000J/kg exist from southwest Illinois southward into the Ozarks. Radar imagery shows widespread showers/thunder well north of the warm front lifting through north-central Illinois...and another line of storms beginning to form west of St. Louis. The Missouri storms will continue to lift E/NE and will impact parts of the KILX CWA this afternoon. Both the 12z 3km NAM and HRRR seem to have a good handle on the convective trends this morning...and show this line reaching the far SW CWA around Winchester by about 18z/1pm. The storms will then track northeastward, generally along/south of the I-72 corridor through the afternoon before exiting into Indiana by early evening. Moderate instability and wind shear will exist...with SBCAPES of 1000-1500J/kg and 0-6km bulk shear of 30-35kt across the E/SE CWA. Any storms that track across this area this afternoon will be capable of damaging wind gusts and marginally severe hail. Have updated hourly PoPs and temps to better reflect current trends, but overall forecast remains mostly unchanged. && .SHORT TERM...(Today and tonight) ISSUED AT 321 AM CDT Thu Mar 30 2017 A complex weather system will slowly move across the CWA today, reaching the Pontiac area by 00z this evening. Additional rounds of showers and thunderstorms will occur this morning, while a stronger wave with strong to severe storms is possible this afternoon across most of the CWA. Models forecast sufficient instability across the central and southern parts of the CWA for this afternoon with MUCAPE over 1000 J/kg and LIs of -2 to -6, thanks to rising dewpoints into the 50s and lower 60s. Bulk shear and other wind parameters look ok for severe storm development as well. Limiting factor today will be continued cloud cover as the weather system moves slowly across the area. Agree with SPC that details for this afternoon are murky due to ongoing convection, but that parameters point to severe storms being possible in southern IL. Would have to say that best area for severe storms would be south of a Beardstown to Bloomington line. As the low pressure area moves east of the state by late afternoon/early evening, the chances of showers and storms should dissipate across most of the area. However, lingering precip will still occur along a deformation type zone, over northern parts of the CWA. Temps should remain on the warm side today with warmest temps in the upper 60s in eastern and southeastern IL, which will be south of the front in the area of best WAA. The northern part of the CWA will be north of the boundary, but still looking at highs in the 50s, even with precip and cloud cover. Overnight lows will be cooler than past several days as cooler air advects into the region from the northwest. .LONG TERM...(Friday through Wednesday) ISSUED AT 321 AM CDT Thu Mar 30 2017 Seemingly endless parade of upper lows to continue over the next several days. Upper level trough currently coming onto the Pacific Northwest coast will deepen and cut off over Nevada this afternoon, with the low slowly weakening after passing the Four Corners region. Lingering rain from the current system will exit our area Friday morning, leaving a dry period which will last through Saturday evening. After that, model spread increases as the low starts to shear out. The GFS is quicker with tracking the remnant wave across the middle and lower Mississippi Valley on Monday, while the ECMWF keeps a vertically stacked low in place until reaching the Tennessee Valley. The Canadian model follows a similar path to the ECMWF with a faster weakening. The former scenario would have dry conditions by early Monday, while the latter models focus more on the southern half of the CWA through Monday evening. Leaned a little more toward the southern solutions, resulting in higher chances south of I-70 into Monday and also mostly dropping the mention of thunder through the period. Extended models are in somewhat better agreement at the moment regarding the subsequent wave, which will enter the Pacific Northwest early Monday and close off over eastern Colorado on Tuesday. The GFS solution has shifted about 150 miles north, while the latest ECMWF has kept a similar path to its previous run. Both suggest good chances of rain on Wednesday, but the extent of thunder is more in question. Thus, will only mention isolated thunder at this point. Temperature-wise, coolest conditions will be observed on Friday behind the current system, before rising back into the 60s in many areas beginning on Sunday. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1259 PM CDT Thu Mar 30 2017 Main aviation forecast concern will be timing line of convection through central Illinois this afternoon. Latest radar shows storms just east of the Mississippi River from near Quincy to east of St. Louis. Based on radar trends and latest HRRR forecast, have included a TEMPO group for thunder at all terminals except KPIA this afternoon. The storms will reach KSPI between 19z and 21z...then further northeast to KCMI between 21z and 23z. Once the storms pass, the threat for additional convection will end by early evening. As winds veer to the W/NW behind the departing system, IFR clouds poised to the northwest across Iowa/northwest Illinois will spill into the area tonight through Friday morning. Based on Rapid Refresh forecast soundings have spread IFR clouds into KSPI by 02z...then further east to KCMI by 07z. It appears KPIA will remain IFR through the entire 18z TAF period. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Barnes SHORT TERM...Auten LONG TERM...Geelhart AVIATION...Barnes
Hazardous weather outlook, Mar 30, 11:55 AM CDT, 2 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1155 AM CDT Thu Mar 30 2017 ILZ027>030-311100- Knox-Marshall-Peoria-Stark- 1155 AM CDT Thu Mar 30 2017 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Scattered showers and thunderstorms will move across the area today as a slow moving weather system travels east northeast across central Illinois. At this time severe weather is not expected. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Another weather system will move into the area later this weekend and bring thunderstorms back into central Illinois Sunday night. At this time, none of these storms are expected to become severe. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be required through tonight. ILZ031-036>038-040>053-311100- Cass-Champaign-Christian-De Witt-Fulton-Logan-Macon-Mason-McLean- Menard-Morgan-Piatt-Sangamon-Schuyler-Scott-Tazewell-Vermilion- Woodford- 1155 AM CDT Thu Mar 30 2017 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... A slow moving weather system will continue to bring thunderstorms to central Illinois today through early this evening. Strong to severe storms are expected this afternoon through early this evening, with large hail and damaging winds being the primary severe weather threat. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Another weather system will move into the area later this weekend and bring thunderstorms back into central Illinois Sunday night. At this time, none of these storms are expected to become severe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required between noon and 6 pm. ILZ054>057-061>063-066>068-071>073-311100- Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar-Effingham- Jasper-Lawrence-Moultrie-Richland-Shelby- 1155 AM CDT Thu Mar 30 2017 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... A slow moving weather system will continue to bring thunderstorms to east and southeast Illinois today through early this evening. There is an enhanced risk that some of these storms will become severe this afternoon through early this evening, with large hail and damaging winds being the primary severe weather threat. An isolated tornado is also possible. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Another weather system will move into the area later this weekend and bring thunderstorms back into central Illinois Sunday night. At this time, none of these storms are expected to become severe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required between noon and 6 pm. Barnes
In the hours before
Local storm report, Mar 30, 12:37 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1237 PM CDT THU MAR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HEAVY RAIN HENRY 41.11N 89.36W
03/30/2017 M1.75 INCH MARSHALL IL EMERGENCY MNGR
RAIN TOTAL IN THE PAST 14 HOURS.
&&
JRPLocal storm report, Mar 30, 12:55 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1255 PM CDT THU MAR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HEAVY RAIN 2 NNW NORMAL 40.54N 89.01W
03/30/2017 M1.34 INCH MCLEAN IL STORM CHASER
&&
JRPSpecial weather statement, Mar 30, 1:06 PM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Lincoln IL
106 PM CDT THU MAR 30 2017
ILZ049>051-301845-
Sangamon-Scott-Morgan-
106 PM CDT THU MAR 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR SCOTT...SOUTHWESTERN SANGAMON AND
MORGAN COUNTIES UNTIL 145 PM CDT...
At 105 PM CDT, Doppler radar was tracking a strong thunderstorm over
Manchester, or near White Hall, moving north at 40 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Jacksonville, Winchester, Alexander, New Berlin, Waverly, Loami,
Bluffs, Franklin, Murrayville, Woodson, Chapin, Manchester, Alsey,
Exeter, South Jacksonville, Berlin, Glasgow, Lynnville, Riggston and
Nortonville.
This includes Interstate 72 between mile markers 46 and 86.
A severe thunderstorm watch remains in effect until 800 PM CDT for
central and west central Illinois.
LAT...LON 3976 9059 3979 8986 3953 8984 3952 8989
3952 9054
TIME...MOT...LOC 1805Z 194DEG 33KT 3952 9036
BarkerSpecial weather statement, Mar 30, 1:39 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Lincoln IL
139 PM CDT THU MAR 30 2017
ILZ041-042-047-048-050-051-301930-
Logan-Sangamon-Mason-Morgan-Menard-Cass-
139 PM CDT THU MAR 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR MENARD...SANGAMON...CASS AND
NORTHEASTERN MORGAN COUNTIES UNTIL 230 PM CDT...
At 139 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Chapin to Auburn. Movement was north at 40
mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Springfield, Jacksonville, Virginia, Chatham, Alexander, Auburn,
Sherman, Rochester, Riverton, Pawnee, Petersburg, Athens,
Williamsville, New Berlin, Ashland, Waverly, Divernon, Pleasant
Plains, Greenview and Loami.
This includes the following highways...
Interstate 55 between mile markers 77 and 111.
Interstate 72 between mile markers 62 and 114.
A severe thunderstorm watch remains in effect until 800 PM CDT for
central and west central Illinois.
LAT...LON 4008 9030 4005 9027 4005 9020 4011 9004
4010 9000 4014 8997 4013 8975 4016 8967
4014 8962 4009 8960 4009 8958 3998 8958
3998 8949 3994 8948 3992 8936 3952 8963
3952 8978 3971 9037 3975 9037 3976 9041
TIME...MOT...LOC 1839Z 201DEG 33KT 3977 9031 3958 8972
BarkerSpecial weather statement, Mar 30, 1:54 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Lincoln IL
154 PM CDT THU MAR 30 2017
ILZ051>053-061-301945-
Sangamon-Macon-Christian-Shelby-
154 PM CDT THU MAR 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR CHRISTIAN...EASTERN SANGAMON AND
WESTERN SHELBY COUNTIES UNTIL 245 PM CDT...
At 154 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Pawnee to near Witt. Movement was northeast at
35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Taylorville, Shelbyville, Pana, Rochester, Pawnee, Moweaqua, Kincaid,
Divernon, Assumption, Edinburg, Morrisonville, Stonington,
Illiopolis, Findlay, Cowden, Tower Hill, Mechanicsburg, Mount Auburn,
Bulpitt and Jeisyville.
This includes the following highways...
Interstate 55 between mile markers 79 and 83.
Interstate 72 between mile markers 113 and 124.
A severe thunderstorm watch remains in effect until 800 PM CDT for
central Illinois.
LAT...LON 3922 8914 3935 8914 3935 8953 3952 8953
3953 8963 3958 8969 3992 8937 3983 8921
3981 8921 3982 8919 3978 8914 3966 8914
3965 8895 3951 8873 3922 8879
TIME...MOT...LOC 1854Z 214DEG 30KT 3959 8957 3931 8938
BarkerSpecial weather statement, Mar 30, 2:42 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
242 PM CDT THU MAR 30 2017
ILZ053-054-056-061-062-066-302030-
Coles-Macon-Effingham-Moultrie-Shelby-Cumberland-
242 PM CDT THU MAR 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR MOULTRIE...SHELBY AND
NORTHWESTERN EFFINGHAM COUNTIES UNTIL 330 PM CDT...
At 241 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Assumption to near Wrights Corner.
Movement was northeast at 45 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Effingham, Shelbyville, Sullivan, Arthur, Bethany, Lovington,
Windsor, Stewardson, Findlay, Cowden, Tower Hill, Dalton City,
Beecher City, Shumway, Allenville, Westervelt, Moccasin, Strasburg,
Clarksburg and Sigel.
This includes the following highways...
Interstate 57 between mile markers 161 and 162, and between mile
markers 164 and 172.
Interstate 70 between mile markers 95 and 96.
A severe thunderstorm watch remains in effect until 800 PM CDT for
south central, central and east central Illinois.
LAT...LON 3908 8880 3922 8880 3922 8893 3958 8902
3966 8897 3966 8881 3974 8881 3974 8876
3979 8875 3979 8849 3970 8847 3916 8847
TIME...MOT...LOC 1941Z 210DEG 38KT 3954 8899 3909 8888
BarkerThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 1:06 PM CDT | Special Weather Statement | ILX | Morgan, Scott | 39 min |
| Mar 30, 1:39 PM CDT | Special Weather Statement | ILX | Cass, Menard, Morgan, Sangamon | 51 min |
| Mar 30, 1:54 PM CDT | Special Weather Statement | ILX | Christian, Shelby | 51 min |
| Mar 30, 3:22 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Douglas, Moultrie, Piatt | 38 min |
| Mar 30, 3:46 PM CDT | Special Weather Statement | ILX | Jasper | 44 min |
| Mar 30, 3:52 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Edgar, Vermilion | 38 min |
| Mar 30, 4:30 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 30 min |
Nearby
Special Weather Statements in Illinois, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.